MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 9X25 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 9X25 STERILE; SCREW, FIXATION, BONE
Model Number 7207681
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the screw tip of the biorci-ha broke while it was screwing in.The pieces were removed from the patient by using tweezers.The procedure was completed with a s+n back up device implanted in the same bone hole.No significant delay or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer specifications, found that the storage protocols, material specifications, and material tests were appropriately documented.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference: (b)(4).

Brand Name
SCR BIORCI-HA 9X25 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11809581
Report Number1219602-2021-01097
Device Sequence Number3909920
Product Code HWC
UDI-Device Identifier03596010460004
UDI-Public03596010460004
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number7207681
Device Catalogue Number7207681
Device Lot Number50790632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;